BENNETT LORBER, M.D.; JEROME SANTORO, M.D.; ROBERT M. SWENSON, M.D.
This content is PDF only. Please click on the PDF icon to access.
Suboptimal response of meningitis to cephalothin therapy (1-2) and actual development of meningitis during cephalothin therapy (3) have been reported. We recently observed a patient who developed meningitis due to Listeria monocytogenes while he was being treated with the new cephalosporin antibiotic, cefazolin.
A 31-year-old Egyptian man with systemic lupus erythematosus and biopsy-proved lupus nephritis of the membranoproliferative type was admitted on 16 September 1974 with nephrotic syndrome and renal failure. He was treated with high dose prednisone, intermittent peritoneal dialysis, and after 10 days of hospitalization he was started on a course of nitrogen mustard. On 22 October 1974
LORBER B, SANTORO J, SWENSON RM. Listeria Meningitis During Cefazolin Therapy. Ann Intern Med. 1975;82:226. doi: https://doi.org/10.7326/0003-4819-82-2-226_1
Download citation file:
Published: Ann Intern Med. 1975;82(2):226.
CNS Infections, Infectious Disease, Neurology.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use